# SDR 2007FA0001053

- Difficulty date: November 30, 2007
- Submitted: November 30, 2007
- Operation: General aviation
- Aircraft: N707DT
- Make and model: Cessna 421B
- Aircraft serial: 421B0468
- Engine: Cont GTSIO520*
- Engine time: 6,138 hours
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Lock Plate
- Part number: 641909
- Condition: Missing
- Location: Crankshaft
- Part time: 65 hours
- Component: Alternator
- Component part number: ALV9510
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, F
- Precautionary procedure: H

## Discrepancy

THIS ENGINE WAS REMOVED ON AUGUST 31, 2007, HOBBS TIME 1523.9 DUE TO CRACKED ENGINE CASE. THE ENGINE WAS SENT TO RAM AIRCRAFT FOR REPAIR. RAM REPAIRED THE ENGINE ON SEPT 20, 2007. THIS ENGINE WAS REINSTALLED BACK ON THE AIRCRAFT. DURING A NIGHT FLIGHT ON NOVEMBER 20, 2007 THE PILOT HAD AN ALTERNATOR FAILURE. HE REPORTED THE PROBLEM THE NEXT DAY. UPON INSPECTION OF THE ALTERNATOR, IT WAS FOUND IN PIECES, WITH THE MOUNT HOUSING STILL ATTACHED TO THE ENGINE. THE INSIDE OF THE ALTERNATOR INSTALLATION HOLE WAS INSPECTED.THE INSPECTION REVEALED THAT THE ATTACH BOLTS ON THE ALTERNATOR FACE GEAR HAD NO TAB LOCK PLATES INSTALLED. THE ATTACH BOLTS CAME LOOSE AND DAMAGED THE ENGINE AND ALTERNATOR. RAM AIRCRAFT WAS NOTIFIED OF THE PROBLEM. IT IS RECOMMENDED THAT BEFORE ENGINE INSTALLATION, INSPECT FOR MISSING PARTS IN THE ALTERNATOR ATTACH HOLE. THE ENGINE HAD 65.6 HOURS SINCE PREVIOUS INSTALLATION.
